MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE CS-2500; AUTOMATED BLOOD COAGULATION ANALYZER

SYSMEX CORPORATION, I SQUARE CS-2500; AUTOMATED BLOOD COAGULATION ANALYZER
Model Number CS-2500
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sysmex cs-2500 instructions for use (ifu), chapter 8 - troubleshooting, section 8.5.2 - analysis data errors, states for error code 0008.0128.002: [early reaction error: start angle 1], "an abnormal reaction was detected at the initial stage of the aptt coagulation reaction.Check the coagulation curve and follow the judgment criteria for your institution.Alternatively, check the volumes of sample and reagent, then repeat the test." all analyses generated results with asterisks [*].Chapter 2 - principles of operation, section 2.9.2 - checking the analysis result list, provides overview and interpretation of the analysis results.A numerical result with [*] indicates a low-reliability analysis result and a result of [****.*] indicates the analysis result could not be obtained due to errors and other problems.It is the responsibility of the operator to verify results prior to reporting.The laboratory manager reported the operator erroneously interpreted the flagged analyses results and failed to follow laboratory policy.Laboratory policy is to recollect the sample and send out for testing using an alternate methodology.No analyzer deficiency was identified.
 
Event or Problem Description
Multiple samples from the same patient were analyzed for activated partial thromboplastin time (aptt) and generated results with asterisks.The operator reviewed the coagulation curve and reported a numerical value for the aptt result.The operator reported a falsely decreased aptt result on an analysis that generated error code 0008.0128.002: [early reaction error: start angle 1].The patient was receiving intravenous heparin treatment and the treatment continued based on the erroneous aptt result.There was no harm to the patient reported due to the prolonged heparin treatment.

Brand Name
CS-2500
Common Device Name
AUTOMATED BLOOD COAGULATION ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA  675-0019
MDR Report Key11631167
Report Number1000515253-2021-00008
Device Sequence Number11583057
Product Code JPA
UDI-Device Identifier04987562433735
UDI-Public(01)04987562433735(11)161110
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K172286
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCS-2500
Device Catalogue NumberBV981798
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2021
Initial Report FDA Received Date04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR